Pacific Journal of Mathematics

Nielsen numbers for roots of maps of aspherical manifolds.

Robin Brooks and Charles Odenthal

Article information

Source
Pacific J. Math., Volume 170, Number 2 (1995), 405-420.

Dates
First available in Project Euclid: 6 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102370876

Mathematical Reviews number (MathSciNet)
MR1363870

Zentralblatt MATH identifier
0851.55003

Subjects
Primary: 55M20: Fixed points and coincidences [See also 54H25]
Secondary: 57S99: None of the above, but in this section

Citation

Brooks, Robin; Odenthal, Charles. Nielsen numbers for roots of maps of aspherical manifolds. Pacific J. Math. 170 (1995), no. 2, 405--420. https://projecteuclid.org/euclid.pjm/1102370876


Export citation

References

  • [1] D. Anosov, The Nielsen number of maps of nil-manifolds, Russian Math. Surveys, 40 (1985), 149-150.
  • [2] R. Bieri, Gruppenmit Poincare-Dualitt, Comment. Math. Helv., 47 (1972), 373- 396.
  • [3] R. Bieri, Homological dimension of discrete groups, Queen Mary College Mathemat- ics Notes, London, 1976.
  • [4] R. Brooks, Coincidences, roots and fixed points, Ph. D. dissertation, University of California, Los Angeles, CA (1967).
  • [5] R. Brooks, On the sharpness of the 2 and i Nielsen numbers, J. Reine Angew. Math., 259 (1973), 101-108.
  • [6] R. Brooks, Certain subgroupsof the fundamental group and the number of roots of f(x) = , Amer. J. Math., 95 (1973), 720-728.
  • [7] R. Brooks and R. Brown, A lower bound for the A-Nielsen number,Trans. Amer. Math. Soc, 143 (1969), 555-564.
  • [8] R. Brooks, R. Brown, J. Pak and D. Taylor, Nielsen numbers of maps of tori,Proc. Amer. Math. Soc, 52 (1975), 398-400.
  • [9] E. Fadell and S. Husseini, On a theorem of Anosov on Nielsen numbers for nil- manifolds,Nonlinear Functional Analysis and its applications (Maratea, 1985), 47- 53 NATO Adv. Sci. Inst. Ser. C: Math. Phys Sci., 173, Reidel, Dordrecht-Boston, Mass., 1986.
  • [10] F.T. Farrell and L.E. Jones, Classical Aspherical Manifolds, CBMS Lecture Notes, #75, Amer. Math. Soc, Providence, RI 1990.
  • [11] K. Gruenberg, Cohomological topics in group theory, Lectures in Math., Springer- Verlag, Berlin-Heidelberg-New York, 1970.
  • [12] K. Hirsch, On infinite soluble groupsI, Proc London Math. Soc, 44 (1938), 53-60.
  • [13] E. Keppelman andC. McCord, TheAnosov theorem for exponential solvmanifolds, to appear in Pacific Journal of Math.
  • [14] Kiang Tsai-han, Thetheory offixedpoint classes, Springer-Verlag, Berlin-Heildelberg- New York, 1987.
  • [15] S. Kwasik and K.B. Lee, The Nielsen numbers of homotopically periodic maps of infranilmanifolds, J. London Math. Soc,(2),38 (1988), 544-554.
  • [16] K. Lee, Nielsen numbers ofperiodic maps onsolvmanifolds, Toappear in J. London Math. Soc.
  • [17] W.Massey, A basic course in algebraictopology,Springer-Verlag, Berlin-Heidelberg- New York, 1991.
  • [18] C. McCord, Nielsen numbers and Lefschetz numbers on solvmanifolds, Pac. J. Math., 147 (1991), 153-164.
  • [19] C. McCord, Lefschetz andNielsen coincidence numbers on nilmanifolds and solvmani- folds, Topology Appl., 43 (1992), 249-261.
  • [20] Estimating Nielsen numbers of infrasolvmanifolds, Pac. J. Math.. 154 (1992), 345-368.
  • [21] Estimating Nielsen numbers of infrasolvmanifolds, Nielsen numbers of homotopically periodic maps on infrasolvmanifolds, Preprint.
  • [22] W.R.Scott, Group Theory, Dover Publications, NewYork, 1987. (Originallypub- lished by Prentice-Hall, Englewood Cliffs, NJ, 1964.)